Alert archive / Oklahoma / Tornado Warnings in 2017

Tornado Warning 73, NWS Norman, OK

May 20, 2017Bryan County, Oklahoma

NWS Norman, OK issued this tornado warning at May 20, 2017, 12:23 AM CDT for Bryan County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2017, 12:23 AM CDT (05:23 UTC)
Expired
May 20, 2017, 1:00 AM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Bryan County, OK

The radar

The Norman radar (KTLX), 168 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 12:49 AM CDTTSTM WND DMG2 N Durant, OKTELEPHONE POLES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:26 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1629 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
1.1
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted.

962 
WFUS54 KOUN 200523
TOROUN
OKC013-200600-
/O.NEW.KOUN.TO.W.0073.170520T0523Z-170520T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1223 AM CDT SAT MAY 20 2017

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northwestern Bryan County in southeastern Oklahoma...

* Until 100 AM CDT
    
* At 1222 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Durant, moving northeast at 45 mph.

  HAZARD...Tornado and golf ball size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Durant, Caddo, Silo, Armstrong, Blue and Calera. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3393 9645 3402 9648 3415 9633 3416 9617
      3399 9617
TIME...MOT...LOC 0522Z 219DEG 39KT 3399 9640 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

30
2 follow-up statements
684 
WWUS54 KOUN 200534
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1234 AM CDT SAT MAY 20 2017

OKC013-200600-
/O.CON.KOUN.TO.W.0073.000000T0000Z-170520T0600Z/
Bryan OK-
1234 AM CDT SAT MAY 20 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN BRYAN COUNTY...
    
At 1234 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Armstrong, moving northeast at 30 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Durant, Caddo, Armstrong and Blue. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3396 9636 3405 9644 3415 9633 3416 9617
      3399 9617
TIME...MOT...LOC 0534Z 241DEG 24KT 3402 9632 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

30
614 
WWUS54 KOUN 200547
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1247 AM CDT SAT MAY 20 2017

OKC013-200600-
/O.CON.KOUN.TO.W.0073.000000T0000Z-170520T0600Z/
Bryan OK-
1247 AM CDT SAT MAY 20 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH
CENTRAL BRYAN COUNTY...
    
At 1247 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Armstrong, moving northeast at 30 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Caddo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3401 9630 3404 9633 3415 9633 3416 9617
      3402 9618
TIME...MOT...LOC 0547Z 227DEG 25KT 3405 9627 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 6:54 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 19, 6:54 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017

.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.

A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.

&&

.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/

DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.

Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.

Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.

Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.

Overall most of the weekend will be dry with below average
temperatures.

Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  70  49  76 /  60  10   0   0
Hobart OK         51  72  48  78 /  40   0   0   0
Wichita Falls TX  57  74  51  81 /  80  10   0   0
Gage OK           46  67  46  77 /  20   0   0  10
Ponca City OK     53  67  45  75 /  50  10   0   0
Durant OK         65  75  53  80 /  90  50  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
     017>020-023>032-037>048-050>052.

TX...Flood Watch through Saturday morning for TXZ085-086-088>090.

&&
Hazardous weather outlook, May 19, 9:10 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
910 PM CDT Fri May 19 2017

OKZ004>048-050>052-TXZ083>090-201100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
910 PM CDT Fri May 19 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.THUNDERSTORMS...
There is a slight risk of severe thunderstorms through early
Saturday morning.

LOCATION...
The slight risk area is generally along and southeast of a line
from Shawnee to Duncan and Wichita Falls.

TIMING...
Through 2 am Saturday.

IMPACTS...
Hail up to the size of golf balls, winds to 80 mph will be
possible with the strongest storms, with the highest chances in
the slight risk area.

A few tornadoes are possible across southeast Oklahoma.

Very heavy rainfall will also result in flash flooding across
south central and southeast Oklahoma.

DISCUSSION...
Numerous showers and thunderstorms will continue to move across
south central and southeast Oklahoma and part of western north
Texas through early Saturday morning. A cold front will move
across the area overnight, ending the risk of severe
thunderstorms.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should be
available for severe weather operations.

.Flooding...
Widespread heavy rainfall will be possible through tonight,
especially across south central and southeast Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.THUNDERSTORMS...
Isolated thunderstorms will be possible in southeastern Oklahoma
Saturday morning before moving out of the area.

There will be chances of thunderstorms again Sunday night through
Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 19, 11:28 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1128 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             CLARITA                 34.49N 96.44W
05/19/2017  E1.00 INCH       COAL               OK   EMERGENCY MNGR

&&

MAD
Local storm report, May 19, 11:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      CLARITA                 34.48N 96.43W
05/19/2017                   COAL               OK   EMERGENCY MNGR

            WATER FLOWING OVER COUNTY ROAD 1750.

&&

TLINDLEY
Local storm report, May 19, 11:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      1 ESE CLARITA           34.48N 96.42W
05/19/2017                   COAL               OK   EMERGENCY MNGR

            COUNTY ROAD 1750 NEAR CLARITA FLOODED.

&&

MAD
Local storm report, May 19, 11:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1150 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             2 SW CLARITA            34.47N 96.46W
05/19/2017  E0.75 INCH       COAL               OK   TRAINED SPOTTER

&&

MAD
Local storm report, May 20, 12:14 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1214 AM CDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     FLASH FLOOD      ADA                     34.77N 96.68W
05/19/2017                   PONTOTOC           OK   EMERGENCY MNGR

            PICKUP TRUCK STALLED IN FLOOD WATERS.

&&

TLINDLEY
Local storm report, May 20, 12:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     FLASH FLOOD      PONTOTOC                34.49N 96.63W
05/20/2017                   JOHNSTON           OK   EMERGENCY MNGR

            HOUSE EVACUATED DUE TO FLOODING. HIGHWAY 377
            CLOSED DOWN TO ONE LANE AND HIGHWAY 7 CLOSED
            IN PLACES AS WELL.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningOUNCarter, Murray50 min
May 19, 7:11 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole64 min
May 19, 7:23 PM CDTTornado Warning Tornado observedOUNCarter, Murray37 min
May 19, 7:38 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray4 hr
May 19, 7:49 PM CDTRiver Flood WarningOUNPottawatomie, Seminole22 hr
May 19, 7:51 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens39 min
May 19, 7:54 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 7:54 PM CDTTornado WarningOUNJohnston, Murray36 min
May 19, 8:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc27 min
May 19, 8:08 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 8:10 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole80 min
May 19, 8:13 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray32 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc47 min
May 19, 8:38 PM CDTFlash Flood WarningOUNCarter, Cotton, Jefferson, Stephens3 hr
May 19, 8:42 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc48 min
May 19, 8:44 PM CDTFlash Flood WarningOUNAtoka, Carter, Coal, Hughes, Johnston, Murray and 2 more6 hr
May 19, 8:48 PM CDTTornado WarningOUNJohnston27 min
May 19, 9:09 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc51 min
May 19, 9:10 PM CDTRiver Flood WarningOUNCotton35 hr
May 19, 9:10 PM CDTRiver Flood WarningOUNJefferson29 hr
May 19, 9:20 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole85 min
May 19, 9:24 PM CDTFlash Flood WarningOUNCarter, Johnston, Marshall3 hr
May 19, 9:25 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Marshall, Pontotoc80 min
May 19, 9:28 PM CDTTornado WarningOUNJohnston32 min
May 19, 9:43 PM CDTFlash Flood WarningOUNGarvin, Stephens3 hr
May 19, 9:43 PM CDTFlash Flood WarningOUNCotton3 hr
May 19, 9:44 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc61 min
May 19, 9:57 PM CDTSpecial Weather StatementOUNJefferson33 min
May 19, 9:58 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc32 min
May 19, 10:12 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens48 min
May 19, 10:17 PM CDTTornado WarningOUNCarter, Jefferson28 min
May 19, 10:22 PM CDTTornado WarningOUNCoal38 min
May 19, 10:34 PM CDTFlash Flood WarningOUNBryan, Johnston, Marshall116 min
May 19, 10:34 PM CDTRiver Flood WarningOUNComanche, Cotton11 hr
May 19, 10:39 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc96 min
May 19, 10:39 PM CDTTornado WarningOUNCarter14 min
May 19, 10:51 PM CDTFlash Flood Warning EmergencyOUNCarter, Johnston, Murray3 hr
May 19, 10:55 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc35 min
May 19, 10:56 PM CDTRiver Flood WarningOUNHughes, Seminole58 hr
May 19, 10:58 PM CDTTornado WarningOUNMurray, Pontotoc20 min
May 19, 11:04 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 11:13 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 11:25 PM CDTTornado WarningOUNAtoka, Coal35 min
May 19, 11:28 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray3 hr
May 19, 11:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc34 min
May 19, 11:29 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc15 min
May 19, 11:42 PM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Jefferson, Stephens6 hr
May 19, 11:49 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall26 min
May 20, 12:08 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall82 min
May 20, 12:29 AM CDTAreal Flood WarningOUNGarvin, Stephens5 hr
May 20, 12:29 AM CDTFlash Flood WarningOUNBryan, Carter, Johnston, Marshall3 hr
May 20, 12:53 AM CDTTornado WarningOUNAtoka, Bryan12 min
May 20, 1:20 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 1:28 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan51 min
May 20, 1:42 AM CDTAreal Flood WarningOUNCarter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more4 hr
May 20, 1:50 AM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 2:11 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray18 hr
May 20, 2:40 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more3 hr
May 20, 4:42 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 5:40 AM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more9 hr
May 20, 5:43 AM CDTAreal Flood WarningOUNCoal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more9 hr
May 20, 7:57 AM CDTAreal Flood WarningOUNAtoka, Bryan7 hr
May 20, 8:58 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray35 hr
May 20, 10:00 AM CDTRiver Flood WarningOUNBryan29 hr
May 20, 10:02 AM CDTRiver Flood WarningOUNAtoka5 days

Nearby

Tornado Warnings in Oklahoma, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.